How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2229
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

I am on lexapro and suffer from add and lack of energy plus

Resolved Question:

I am on lexapro and suffer from add and lack of energy plus some sexual side effects the lexapro does well with my anxiety i take a xana xr 3mg in the morning to help and was thinking of wellbutrin as an option for augmenting my energy ADD AND sexual side effects what areyour thought about this?
Submitted: 4 years ago.
Category: Mental Health
Expert:  Dr. Vikas replied 4 years ago.

Hello dtony,

We often use this combination in many of our depressed patients complaining of lack of energy, fatigue, poor concentration etc.

Wellbutrin (Bupropion) not only augment the antidepressant action of Lexapro but may also reverse the sexual side effects caused by Lexapro so in my view, you can go ahead and discuss with your doctor about trying this combination.

Since Xanax (Alprazolam) is a benzodiazepine it should not be used for long time ( greater than 8 -12 weeks) because of dependence developing on it. So, as soon as you start noticing improvement, ask your doctor to taper it down. You can always use Xanax as and when required.

Best wishes,


Please feel free to ask if you need clarification/more information. Kindly click the GREEN ACCEPT BUTTON if you are satisfied with the answer. POSITIVE FEEDBACK and BONUS are warmly appreciated
Dr. Vikas and other Mental Health Specialists are ready to help you

Related Mental Health Questions